Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Advice for Moms Advice for Moms

Throwing up medicine

Posted by on Mar. 5, 2013 at 8:33 AM
  • 14 Replies
My five year old has scarlet fever and the dr gave her augmentin. I gave her her am dose and about 45/50 minutes later she vomitted. Do you think any of the medicine got in her system? She is never sick and only has had antibiotics a couple times so we have never dealt with this before!
by on Mar. 5, 2013 at 8:33 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
atlmom2
by Ruby Member on Mar. 5, 2013 at 8:58 AM
That medicine can cause vomiting. Call the doctor.
Posted on CafeMom Mobile
mrstompkins
by on Mar. 5, 2013 at 9:02 AM
I did. It left a message for the nurse but the office doesn't open for another hour. Thought maybe someone has dealt with a similar situation.
zacmacsmomm
by Member on Mar. 5, 2013 at 9:35 AM

Usually after an hour it's in her system.  But if it's making her vomitt then you want to talk to the doc, they could perscribe her something else.  She could also be vomitting from Scarlet Fever as well.  Best of luck

daughteroftruth
by on Mar. 5, 2013 at 9:37 AM

 some of it would be in her system... the whole dose?  probably not.  Augmentin can make some feel nauseated, but so can strep/scarlet fever.... the best you can do is wait till her pcp calls back.

stepconfused182
by Kelley on Mar. 5, 2013 at 10:04 AM

 Did she have an empty stomach?

hplesha
by on Mar. 5, 2013 at 10:07 AM
2 moms liked this
Don't give her any more. Even though she puked it up 45 mins later, it doesn't take long to absorb into the system. If you give her more, you'll just overdose her. Wait until the next time to give it to her again. Have her eat a yogurt or drink a glass of milk before you give her her next dose. If she throws it up again, ask the dr for some zofran.
Posted on the NEW CafeMom Mobile
atlmom2
by Ruby Member on Mar. 5, 2013 at 10:12 AM
You need to eat with this medicine for sure.


Quoting stepconfused182:

 Did she have an empty stomach?


Posted on CafeMom Mobile
mrstompkins
by on Mar. 5, 2013 at 10:16 AM
Thanks :-) talked to nurse. I guess she just didn't eat enough before I have it to her. It's tough because she doesn't feel like eating! She is feeling a lot better now. We are playing cards. Glad to be home with her today since we are gettin 8-10 inches of snow :)
mrstompkins
by on Mar. 5, 2013 at 10:17 AM
Quoting hplesha:

Don't give her any more. Even though she puked it up 45 mins later, it doesn't take long to absorb into the system. If you give her more, you'll just overdose her. Wait until the next time to give it to her again. Have her eat a yogurt or drink a glass of milk before you give her her next dose. If she throws it up again, ask the dr for some zofran.



Exactly what the nurse said

Thanks!
Bmat
by Barb on Mar. 5, 2013 at 10:25 AM

I read that you did talk to the nurse. I hope your daughter feels much better soon.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN